Alert archive / Missouri / Special Weather Statements in 2016

Special Weather Statement, NWS St. Louis, MO

June 20, 2016Audrain County, Boone County, Callaway County, Missouri

NWS St. Louis, MO issued this special weather statement at Jun 20, 2016, 8:33 PM CDT for Audrain County, Boone County, Callaway County, Missouri. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 20, 2016, 8:33 PM CDT (01:33 UTC)
Expired
Jun 20, 2016, 9:15 PM CDT
In force
42 min
Issued by
NWS St. Louis, MO

Counties Audrain County, MO, Boone County, MO, Callaway County, MO

The radar

The St Louis radar (KLSX), 135 km from the middle of the area, began a volume at 01:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 1.6 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2016-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 61 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2016-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
61 J/kg
Mixed-layer CIN
-374 J/kg
Mixed-layer LCL
2001 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

130 
WWUS83 KLSX 210133
SPSLSX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
833 PM CDT MON JUN 20 2016
 
MOZ041-042-047-049>051-210215-
BOONE MO-MONTGOMERY MO-OSAGE MO-CALLAWAY MO-AUDRAIN MO-MONITEAU MO-
833 PM CDT MON JUN 20 2016

...SIGNIFICANT WEATHER ADVISORY FOR CALLAWAY...NORTHWESTERN
MONTGOMERY...CENTRAL AUDRAIN...NORTHEASTERN MONITEAU...BOONE AND
NORTHEASTERN OSAGE COUNTIES UNTIL 915 PM CDT...

AT 833 PM CDT...MULTIPLE SOURCES HAVE REPORTED STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF SANTA FE TO NEAR
AUXVASSE TO NEAR ROCHEPORT. MOVEMENT WAS SOUTH AT 40 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
COLUMBIA...FULTON...MEXICO...VANDALIA...ASHLAND...HOLTS SUMMIT...
AUXVASSE...NEW BLOOMFIELD...LADDONIA...CHAMOIS...JAMESTOWN...
LAKE MYKEE TOWN...FARBER...MARTINSBURG...ROCHEPORT...EASLEY...
LAKE MYKEE...MIDWAY...SHAMROCK AND MURRY.

THIS INCLUDES INTERSTATE 70 IN MISSOURI BETWEEN EXITS 115 AND 161.
 
THIS ALSO INCLUDES  ROCK BRIDGE STATE PARK AND JEWELL CEMETERY
HISTORIC SITE.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN ST LOUIS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
NORTHEASTERN MISSOURI.

LAT...LON 3892 9250 3898 9257 3904 9254 3909 9199
      3934 9192 3931 9149 3901 9162 3870 9165
      3861 9198 3863 9220 3865 9222 3865 9226
      3867 9229 3868 9235 3869 9236 3871 9234
      3874 9239 3866 9242 3871 9259 3874 9259
TIME...MOT...LOC 0133Z 350DEG 35KT 3929 9192 3905 9198 3900 9253 

$$

TES

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this special weather statement went out at Jun 20, 6:43 PM CDT, 1 hour 50 minutes earlier.

Area forecast discussion, Jun 20, 6:43 PM CDT, 1 hour 50 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
643 PM CDT MON JUN 20 2016

.SHORT TERM...  (Through Late Tonight)
Issued at 300 PM CDT Mon Jun 20 2016

A cold front stretched from northwest IL across northwest MO into
northern KS at mid afternoon. Thus far all of the convection has
been elevated and located well in the wake of the front across eastern
NE into southwest IA. Conditions along and ahead of the front however
appear favorable for development of storms with MLCAPE 3000-3500
J/KG and little if any CIN. The most recent satellite images show
a deepening cu field from far north central MO near the IA border
through far northwest MO, suggesting initiation may occur within
the next 1-2 hours and current thinking is scattered storms will
develop across northern MO along/ahead of the front within this
time frame. Effective shear is sufficiently strong for organized
severe storms given the instability. Very high freezing levels and
steep low level lapse rates suggest the primary severe weather
threat will be damaging winds. Perhaps the biggest unknown is how
much upscale growth will occur and thus coverage and longevity
into the evening. I think the greatest window will be through
around 02z this evening with decreasing instability leading to
diminishing storm intensity and coverage, which should be greatest
across the northern portion of the CWA.

An additional threat of showers and thunderstorms will occur overnight,
probably after 08z within our CWA. A west-southwesterly LLJ should
focus another round of showers and storms within the cool sector
north of the front from southeastern Nebraska through southwest
IA into northern MO.

Glass

.LONG TERM...  (Tuesday through Next Monday)
Issued at 300 PM CDT Mon Jun 20 2016

The cold front should be drapped from northern KS across northwest
MO into southern IL at 12z Tuesday, and will be quasi-stationary
at that point. Elevated showers and thunderstorms should be
ongoing to the north of the front, centered throught northeast MO
and moving southeastward. These storms should diminish in both
coverage and intensity by mid-late morning. The western portion of
the front from the Plains into western MO will retreat back
northward during the day, while remaining relatively stalled
southeastward across the CWA. I think there will be a minimum in
storms during the afternoon and anything should be isolated-widely
scattered in coverage. The front will then slowly move back north
on Tuesday night. The combination of the retreating front, weak impulses
within the northwest flow aloft, and lift via a strengthening/veering
southwesterly LLJ should promote extensive cool sector convection
from the north-central Plains through IA into far eastern MO/western
IL. Much of this convection will have shifted well east of the MS
River and into IL by daybreak on Wednesday.

All the latest data continues to support oppressive heat and
humidity on Wednesday afternoon with dangerous heat indicies
across parts of the area. The front will have shifted well to the
east of the CWA by mid-morning, taking thunderstorm chances with
it and leaving a hot and humid warm sector blanketing the area.
The combo of a low level thermal ridge with H85 temps of +22/24
and southwesterly low level flow supports high temps well into the
90s with metro St. Louis near 100. A heat advisory will likely be
need for parts of the area with peak afternoon heat index values
of 105+.

The cold front will begin moving back southward into the area
late Wednesday night and there may be a little if any convection
along the front in our CWA. The front will continue to sink
southward on Thursday with the greatest threat of thunderstorms
across the southern half of MO and IL during the afternoon. Hot
and humid conditions will continue south of the front and
afternoon heat index values could approach 105 across parts of
the eastern Ozarks into southwest IL.

A rather typical summer-like pattern appears to be setting up for
Friday into the weekend with a pattern of wavering fronts, typical
summer heat/humidity and periodic thunderstorm chances.

Glass

&&

.AVIATION...  (For the 00z TAFs through 00z Tuesday Evening)
Issued at 625 PM CDT Mon Jun 20 2016

Showers and thunderstorms have develop along and behind the
advancing cold front stretching from just north of KUIN across
northern MO. The main question for the TAFS is the coverage of
storms as the evening progresses and instability begins to
diminish. KUIN should have a threat of storms through around 01z
then there could be some lingering showers, while I think that
there is high enough probability that some of the storms could
hold together to have a TEMPO for KCOU. The storms should diminish
to just some scattered showers by the time they move into the St.
Louis region and hence just have a VCSH. There will be another
threat of showers and storms late overnight and into Tuesday
morning, however there is a lot of uncertainty in the coverage and
exact location. Due to this uncertainty I have opted for either a
PROB30 or VCTS. Outside of any showers and thunderstorms VFR
flight conditions should prevail.

Specifics for KSTL:

Showers and thunderstorms currently across northern MO are
expected to diminish to scattered showers by the time they
progress southward into the St. Louis region later this evening.
There will be another threat of showers and storms on Tuesday
morning, however there is a lot of uncertainty in the coverage and
exact location. Due to this uncertainty I have opted to just
mention VCTS. Outside of any showers and thunderstorms VFR flight
conditions should prevail.

Glass

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Jun 20, 3:53 PM CDT, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
353 PM CDT MON JUN 20 2016

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-211215-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-SAINT CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-SAINT CHARLES MO-FRANKLIN MO-
SAINT LOUIS MO-SAINT LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-SAINT FRANCOIS MO-SAINTE GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
353 PM CDT MON JUN 20 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

A FEW SEVERE STORMS ARE POSSIBLE THIS EVENING ACROSS NORTHEAST
AND CENTRAL MISSOURI INTO WEST CENTRAL ILLINOIS AS A COLD FRONT
MOVES SOUTHWARD INTO THE AREA. THE PRIMARY SEVERE WEATHER THREAT
WILL BE DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY THROUGH
WEDNESDAY. THE GREATEST PROBABILITY DURING THIS TIME FRAME WILL
BE TUESDAY NIGHT ACROSS NORTHEAST MISSOURI AND WEST CENTRAL
ILLINOIS...AND ACROSS WEST CENTRAL AND SOUTH CENTRAL ILLINOIS ON
WEDNESDAY. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WIND
GUSTS.

HEAT INDEX VALUES WILL BE AROUND 105 DEGREES ON WEDNESDAY AFTERNOON
ACROSS PORTIONS OF THE CENTRAL AND EASTERN MISSOURI AND SOUTHWEST
ILLINOIS. HEAT INDEX VALUES MAY ALSO BE NEAR 105 DEGREES ON
THURSDAY AFTERNOON ACROSS PARTS OF SOUTHEAST MISSOURI AND EXTREME
SOUTHWEST ILLINOIS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

GLASS

In the hours before

Special weather statement, Jun 20, 7:50 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
750 PM CDT MON JUN 20 2016

MOZ034-035-041-042-210145-
RALLS MO-BOONE MO-MONROE MO-AUDRAIN MO-
750 PM CDT MON JUN 20 2016

...SIGNIFICANT WEATHER ADVISORY FOR MONROE...AUDRAIN...NORTHEASTERN
BOONE AND SOUTHWESTERN RALLS COUNTIES UNTIL 845 PM CDT...

AT 749 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR AND WEATHER
OBSERVING EQUIPMENT IN THE AREA REPORTED STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 6 MILES NORTHEAST OF PARIS TO NEAR MADISON.
MOVEMENT WAS SOUTH AT 30 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MEXICO...CENTRALIA...PARIS...SANTA FE...HALLSVILLE...STURGEON...
MADISON...LADDONIA...MURRY...RUSH HILL...HOLLIDAY...BENTON CITY...
VANDIVER...STOUTSVILLE...FLORIDA AND THOMPSON.

THIS ALSO INCLUDES  FINGER LAKES STATE PARK AND UNION COVERED BRIDGE
HISTORIC SITE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN ST LOUIS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
NORTHEASTERN MISSOURI.

LAT...LON 3925 9231 3950 9231 3960 9184 3916 9154
      3915 9158 3915 9163 3912 9163 3907 9177
      3906 9213 3904 9213 3903 9232 3925 9237
TIME...MOT...LOC 0049Z 338DEG 26KT 3955 9192 3946 9231

TES
Special weather statement, Jun 20, 8:33 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
833 PM CDT MON JUN 20 2016

MOZ041-042-047-049>051-210215-
BOONE MO-MONTGOMERY MO-OSAGE MO-CALLAWAY MO-AUDRAIN MO-MONITEAU MO-
833 PM CDT MON JUN 20 2016

...SIGNIFICANT WEATHER ADVISORY FOR CALLAWAY...NORTHWESTERN
MONTGOMERY...CENTRAL AUDRAIN...NORTHEASTERN MONITEAU...BOONE AND
NORTHEASTERN OSAGE COUNTIES UNTIL 915 PM CDT...

AT 833 PM CDT...MULTIPLE SOURCES HAVE REPORTED STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF SANTA FE TO NEAR
AUXVASSE TO NEAR ROCHEPORT. MOVEMENT WAS SOUTH AT 40 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
COLUMBIA...FULTON...MEXICO...VANDALIA...ASHLAND...HOLTS SUMMIT...
AUXVASSE...NEW BLOOMFIELD...LADDONIA...CHAMOIS...JAMESTOWN...
LAKE MYKEE TOWN...FARBER...MARTINSBURG...ROCHEPORT...EASLEY...
LAKE MYKEE...MIDWAY...SHAMROCK AND MURRY.

THIS INCLUDES INTERSTATE 70 IN MISSOURI BETWEEN EXITS 115 AND 161.

THIS ALSO INCLUDES  ROCK BRIDGE STATE PARK AND JEWELL CEMETERY
HISTORIC SITE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN ST LOUIS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
NORTHEASTERN MISSOURI.

LAT...LON 3892 9250 3898 9257 3904 9254 3909 9199
      3934 9192 3931 9149 3901 9162 3870 9165
      3861 9198 3863 9220 3865 9222 3865 9226
      3867 9229 3868 9235 3869 9236 3871 9234
      3874 9239 3866 9242 3871 9259 3874 9259
TIME...MOT...LOC 0133Z 350DEG 35KT 3929 9192 3905 9198 3900 9253

TES

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 7:50 PM CDTSpecial Weather StatementLSXAudrain, Monroe55 min
Jun 21, 3:06 PM CDTHeat AdvisoryLSXAudrain, Boone, Callaway, Cole, Crawford, Franklin and 18 more30 hr

Nearby

Special Weather Statements in Missouri, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.